Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 18, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Oct 10, 2008, 3:01 AM MST. It took effect at Oct 10, 2008, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2008, 3:01 AM MST (10:01 UTC)
- In effect from
- Oct 10, 2008, 11:00 AM MST
- Expired
- Oct 10, 2008, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 101001 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 301 AM MST FRI OCT 10 2008 ...STRONG AND GUSTY SOUTHWEST WINDS TODAY AND SATURDAY... .A STRONG DISTURBANCE WILL PUSH INTO THE GREAT BASIN TODAY AND SATURDAY...RESULTING IN STRONG AND GUSTY SOUTHWEST WINDS ACROSS THE SOUTHERN WHITE MOUNTAINS...INCLUDING NORTHERN GREENLEE COUNTY. AZZ019-101815- /O.NEW.KTWC.WI.Y.0018.081010T1800Z-081011T0300Z/ NORTHERN GREENLEE COUNTY- 301 AM MST FRI OCT 10 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. A STRONG STORM SYSTEM WILL PUSH INTO THE GREAT BASIN TODAY AND SATURDAY...RESULTING IN STRONG AND GUSTY SOUTHWEST WINDS ACROSS THE SOUTHERN WHITE MOUNTAINS...INCLUDING NORTHERN GREENLEE COUNTY. EXPECT SOUTH WINDS 10 TO 20 MPH THIS MORNING TO GIVE WAY TO SUSTAINED 25 TO 35 MPH WINDS WITH GUSTS TO 45 MPH THIS AFTERNOON...PERSISTING INTO THE EARLY EVENING HOURS. ALTHOUGH THE STRONG WIND GUSTS WILL TAPER OFF IN THE EVENING...SUSTAINED WINDS WILL REMAIN 20 TO 30 MPH OVERNIGHT. THE COLD FRONT ASSOCIATED WITH THIS DISTURBANCE WILL PASS THROUGH THE AREA SATURDAY...RESULTING IN YET ANOTHER DAY OF STRONG GUSTY WINDS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
3 follow-up statements
000 WWUS75 KTWC 101615 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 915 AM MST FRI OCT 10 2008 ...STRONG AND GUSTY SOUTHWEST WINDS TODAY AND SATURDAY... .A STRONG DISTURBANCE PUSHING INTO THE GREAT BASIN TODAY AND SATURDAY...WILL RESULT IN STRONG AND GUSTY SOUTHWEST WINDS ACROSS THE SOUTHERN WHITE MOUNTAINS...INCLUDING NORTHERN GREENLEE COUNTY. AZZ019-110015- /O.CON.KTWC.WI.Y.0018.081010T1800Z-081011T0300Z/ NORTHERN GREENLEE COUNTY- 915 AM MST FRI OCT 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A STRONG STORM SYSTEM PUSHING INTO THE GREAT BASIN TODAY AND SATURDAY...WILL RESULT IN STRONG AND GUSTY SOUTHWEST WINDS ACROSS THE SOUTHERN WHITE MOUNTAINS...INCLUDING NORTHERN GREENLEE COUNTY. SUSTAINED SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH GUSTS OVER 45 MPH ALONG THE MOUNTAINTOPS. THESE STRONG WINDS WILL CONTINUE INTO THE EVENING...AND WILL REMAIN 20 TO 30 MPH OVERNIGHT WITH HIGHER GUSTS. THE COLD FRONT ASSOCIATED WITH THIS DISTURBANCE WILL PASS THROUGH THE AREA SATURDAY... RESULTING IN YET ANOTHER DAY OF STRONG GUSTY WINDS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
000 WWUS75 KTWC 102137 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 237 PM MST FRI OCT 10 2008 ...STRONG AND GUSTY SOUTHWEST WINDS SATURDAY... .A STRONG STORM SYSTEM OVER NEVADA WILL SLOWLY PUSH EAST THROUGH SATURDAY...RESULTING IN STRONG AND GUSTY WINDS ACROSS NORTHERN GREENLEE COUNTY AND ELSEWHERE ACROSS SOUTHEAST ARIZONA ABOVE 6000 FEET. AZZ019-110600- /O.NEW.KTWC.WI.Y.0019.081011T1200Z-081012T0500Z/ /O.CON.KTWC.WI.Y.0018.000000T0000Z-081011T0300Z/ NORTHERN GREENLEE COUNTY- 237 PM MST FRI OCT 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 5 AM TO 10 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 10 PM MST SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH ALONG THE MOUNTAINTOPS WILL CONTINUE THROUGH THE EVENING. THE WINDS WILL BRIEFLY DIMINISH OVERNIGHT TO 20 TO 30 MPH WITH HIGHER GUSTS. HOWEVER...BY EARLY SATURDAY MORNING...THE WINDS WILL INCREASE TO 30 TO 40 MPH ...WITH GUSTS UP TO 55 MPH ON THE MOUNTAINTOPS THROUGH SATURDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAIN TED WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ030-035-110600- /O.NEW.KTWC.WI.Y.0019.081011T1200Z-081012T0500Z/ UPPER GILA RIVER VALLEY-COCHISE COUNTY- 237 PM MST FRI OCT 10 2008 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 10 PM MST SATURDAY ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 10 PM MST SATURDAY ABOVE 6000 FEET. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED ACROSS THE HIGHER TERRAIN ON SATURDAY...WITH GUSTS AS HIGH AS 55 MPH ACROSS THE MOUNTAINTOPS. WINDS ACROSS VALLEY LOCATIONS ARE EXPECTED TO BE BELOW ADVISORY CRITERIA...RANGING FROM 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE STRONGEST WINDS AND GUSTS ARE EXPECTED DURING THE AFTERNOON WHEN THE COLD FRONT ASSOCIATED WITH THIS SYSTEM PUSHES ACROSS THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ032>034-110600- /O.NEW.KTWC.WI.Y.0019.081011T1200Z-081012T0100Z/ TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY- 237 PM MST FRI OCT 10 2008 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM MST SATURDAY ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM MST SATURDAY ABOVE 6000 FEET. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED ACROSS THE HIGHER TERRAIN ON SATURDAY...WITH GUSTS AS HIGH AS 50 MPH ON THE MOUNTAINTOPS. WINDS IN VALLEY LOCATIONS ARE EXPECTED TO BE BELOW ADVISORY CRITERIA...RANGING FROM 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE STRONGEST WINDS AND GUSTS ARE EXPECTED DURING FROM LATE MORNING THROUGH MID AFTERNOON WHEN THE COLD FRONT ASSOCIATED WITH THIS SYSTEM PUSHES ACROSS THE AREA. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KTWC 110254 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 754 PM MST FRI OCT 10 2008 ...STRONG AND GUSTY SOUTHWEST WINDS SATURDAY... .A STRONG STORM SYSTEM OVER NEVADA WILL SLOWLY PUSH EAST THROUGH SATURDAY...RESULTING IN STRONG AND GUSTY WINDS ACROSS NORTHERN GREENLEE COUNTY AND ELSEWHERE ACROSS SOUTHEAST ARIZONA ABOVE 6000 FEET. AZZ019-111100- /O.EXP.KTWC.WI.Y.0018.000000T0000Z-081011T0300Z/ /O.CON.KTWC.WI.Y.0019.081011T1200Z-081012T0500Z/ NORTHERN GREENLEE COUNTY- 754 PM MST FRI OCT 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 PM MST SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 PM MST SATURDAY. WINDS WILL BRIEFLY DIMINISH OVERNIGHT TO 20 TO 30 MPH WITH HIGHER GUSTS. HOWEVER...BY EARLY SATURDAY MORNING...THE WINDS WILL INCREASE TO 30 TO 40 MPH ...WITH GUSTS UP TO 55 MPH ON THE MOUNTAINTOPS THROUGH SATURDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAIN TED WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$ AZZ030-035-111100- /O.CON.KTWC.WI.Y.0019.081011T1200Z-081012T0500Z/ UPPER GILA RIVER VALLEY-COCHISE COUNTY- 754 PM MST FRI OCT 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 PM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 PM MST SATURDAY. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED ACROSS THE HIGHER TERRAIN ON SATURDAY...WITH GUSTS AS HIGH AS 55 MPH ACROSS THE MOUNTAINTOPS. WINDS ACROSS VALLEY LOCATIONS ARE EXPECTED TO BE BELOW ADVISORY CRITERIA...RANGING FROM 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE STRONGEST WINDS AND GUSTS ARE EXPECTED DURING THE AFTERNOON WHEN THE COLD FRONT ASSOCIATED WITH THIS SYSTEM PUSHES ACROSS THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ032>034-111100- /O.CON.KTWC.WI.Y.0019.081011T1200Z-081012T0100Z/ TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY- 754 PM MST FRI OCT 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM MST SATURDAY. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED ACROSS THE HIGHER TERRAIN ON SATURDAY...WITH GUSTS AS HIGH AS 50 MPH ON THE MOUNTAINTOPS. WINDS IN VALLEY LOCATIONS ARE EXPECTED TO BE BELOW ADVISORY CRITERIA...RANGING FROM 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE STRONGEST WINDS AND GUSTS ARE EXPECTED DURING FROM LATE MORNING THROUGH MID AFTERNOON WHEN THE COLD FRONT ASSOCIATED WITH THIS SYSTEM PUSHES ACROSS THE AREA. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 9, 8:45 PM MST, 6 hours 16 minutes earlier.
Area forecast discussion, Oct 9, 8:45 PM MST, 6 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 845 PM MST THU OCT 9 2008 .SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN FRIDAY AND SATURDAY...BRINGING GUSTY WINDS...MUCH COOLER TEMPERATURES...AND SIGNIFICANT PRECIPITATION. ALTHOUGH IT WILL DISSIPATE WELL TO THE SOUTH OF ARIZONA...SOME MOISTURE FROM WEAKENING HURRICANE NORBERT WILL ALSO BE TAPPED BY THE INCOMING STORM...AND IS LIKELY TO ENHANCE RAINFALL OVER PARTS OF SOUTHEAST ARIZONA FRIDAY NIGHT AND SATURDAY MORNING. DRIER WEATHER WILL RETURN BY SATURDAY NIGHT...HOWEVER IT WILL REMAIN ON THE COOL SIDE THROUGH EARLY NEXT WEEK. && .DISCUSSION...MAINLY CLEAR SKIES ACROSS THE FORECAST AREA THIS EVENING WITH A FEW LOW/MID CLOUDS OVER NORTHERN PORTIONS OF THE WHITE MOUNTAINS AND ALONG THE NEW MEXICO BORDER. CLOUD COVER RAPIDLY DIMINISHING AFTER SUNSET AND EXPECT THIS TREND TO CONTINUE WITH MOSTLY CLEAR SKIES ON TAP ACROSS THE FORECAST AREA TONIGHT. WILL MAKE ADJUSTMENTS TO THE GRIDS AND ZONES TONIGHT FOR CLEARING SKIES AND TO REMOVE ANY MENTION OF POPS THROUGH 12Z FRIDAY. OTHERWISE... INCREASING MOISTURE WILL PUSH INTO SOUTHEAST ARIZONA ON FRIDAY RESULTING IN MORE CLOUD COVER AND AN INCREASED POP THREAT... ESPECIALLY OVER THE EASTERN THIRD OF THE FORECAST AREA. FOR MORE ON THE UPCOMING SYSTEM TO AFFECT THE REGION THIS WEEKEND PLEASE REFER TO PREVIOUS DISCUSSION BELOW. && .AVIATION...MOSTLY CLEAR SKIES WILL CONTINUE THROUGH TONIGHT ACROSS SOUTHEAST ARIZONA. SOUTHWEST WINDS OF 10-20 KTS THIS AFTERNOON WILL DIMINISH AND BECOME SOUTHERLY AFTER 10/04Z AT 6-12 KTS. CLOUDS WITH BASES AT OR ABOVE 6K FT AGL WILL INCREASE DURING THE DAY FRIDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING...ESPECIALLY FROM KTUS EASTWARD AND CONTINUING THROUGH FRIDAY NIGHT. GUSTY SOUTHWEST WINDS AT 15-25 KTS WITH GUSTS TO 35 KTS ARE EXPECTED FRIDAY AFTERNOON...WITH HIGHER GUSTS POSSIBLE NEAR THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .PREV DISCUSSION...WHILE HURRICANE NORBERT IS CERTAINLY AN INTERESTING WRINKLE IN OUR FORECAST...HE IS A BIT OF A SIDESHOW COMPARED TO THE DEEP STORM SYSTEM WHICH WILL WIND UP OVER THE GREAT BASIN BY FRIDAY NIGHT. MODELS HAVE TRENDED A BIT STRONGER WITH THIS SYSTEM....WHICH IS NO SURPRISE. THE KEY DIFFERENCE FOR US IS THAT THE DEVELOPING AGEOSTROPHIC S FLOW ON TOP OF NORBERT/S APPROACH HAS INDUCED A GULF SURGE TODAY WHICH IS NOW FLOODING ARIZONA WITH LOW LEVEL MOISTURE MOISTURE. DEWPOINTS HAVE CLIMBED INTO THE 40S AND 50S TODAY...WITH 60S NOT TOO FAR TO OUR SOUTH. WE THINK IT WILL TAKE A LITTLE MORE TIME FOR THE MODELS TO RESPOND FULLY TO THIS MOISTURE INFLUX... ALTHOUGH THE GFS HAS MADE GOOD PROGRESS IN JUMPING POPS UPWARD SINCE YESTERDAY. WILL BASICALLY GO WITH GFS MOS PLUS 5-10 PCT DUE TO ITS PERPETUAL DRY BIAS WITH COOL SEASON SYSTEMS. WE HAVE ALSO BROUGHT POPS INTO SE AZ AS EARLY AS LATE TONIGHT AS HEIGHT FALLS START TO IMPINGE OF THE STRENGTHENING THETA-E RIDGE. AS SW FLOW AND SHEAR INCREASES FRI...A FEW TSTMS COULD GET RATHER STRONG...WHICH THE NEWLY INTRODUCED 5 PCT SEVERE RISK FROM SPC HIGHLIGHTS NICELY. AS FOR WEAKENING NORBERT...HIS LOW LEVEL CENTER WILL BYPASS US WELL TO OUR S...IF IT CAN SURVIVE THE TRIP OVER COOLER WATER... MOUNTAINOUS BAJA...AND INCREASING SW SHEAR. SEE NHC FORECASTS FOR DETAILS. HOWEVER WE ALSO THINK THE HURRICANE MODELS ARE ONTO SOMETHING...AND THAT THE MID/UPPER LEVEL PORTIONS OF NORBERT WILL DECOUPLE AND RACE NE SOMETIME FRI NIGHT OR SATURDAY...SIMILAR TO WHAT WE SAW WITH JAVIER IN 2004. EVEN IF THIS DOESNT PAN OUT ENTIRELY...THE APPROACHING HEIGHT FALLS AND ENHANCED JET DYNAMICS WITH THE GREAT BASIN LOW SHOULD RESULT IN THE HEFTY QPFS OF THE GFS AND PARTICULARLY THE ECMWF. WILL SEE HOW THE 00Z MODELS REACT WITH THE CONSIDERABLE RECON DATA WERE RECEIVING THIS AFTERNOON. THE OTHER CONCERN WITH THIS SYSTEM FRI NIGHT/SAT INVOLVES WIND...AND A LOT OF IT. IF THE MID LEVEL REMAINS OF NORBERT CAN RIDE NE...THEY MAY PUT A DENT IN OUR WIND POTENTIAL AS IT REDUCES OUR MID LEVEL GRADIENTS FOR A TIME. THE BEST JET DYNAMICS AND THERMAL GRADIENTS ARE ALSO PROGGED TO CROSS N AZ...BUT THEY WILL BE UNCOMFORTABLY CLOSE...AND GFS BUFR SOUNDINGS HAVE 50-60KT WINDS SCREAMING JUST ABOVE 700MB OVER TUCSON AT 12Z SAT. SOME OF THAT COULD GET TRANSFERED DOWN TO AT LEAST MOUNTAINTOP LEVEL BY THE FRONT ITSELF AND ANY CONVECTION ALONG AND AHEAD OF IT. FOR THIS REASON WE WILL KEEP WINDS UP ALL NIGHT FRI NIGHT...PARTICULARLY IN THE HIGHER ELEVATIONS. THE UPCOMING TSTMS...LOCALLY HEAVY RAIN...AND STRONG WIND POTENTIAL WILL ALL BE HIGHLIGHTED IN AN OMNIBUS HWO THIS AFTERNOON. HAVE MADE A COUPLE OF MINOR ADJUSTMENTS IN THE EXTENDED...MAINLY TO LOWER TEMPS AS A BAGGY TROUGH GETS LEFT BEHIND. WE ARE ALSO A LITTLE CONCERNED THAT SOME MOISTURE WILL TRY TO WRAP BACK INTO THE LEFTOVER TROUGH EARLY NEXT WEEK. WE INHERITED SUB-10 PCT POPS ALONG THE NM BORDER FROM MON-WED WHICH IS QUITE REASONABLE WITH THIS WEAK TROUGH LINGERING OVER THE SW U.S. AND DEEP MOISTURE NOT TOO FAR TO OUR S/SE. THANKS TO NHC AND HPC FOR COORDS TODAY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Oct 9, 2:33 PM MST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 233 PM MST THU OCT 9 2008 AZZ019-030-035-101400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 233 PM MST THU OCT 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SIGNIFICANT STORM SYSTEM EXTENDING FROM CALIFORNIA INTO THE PACIFIC NORTHWEST WILL PUSH EAST AND SOUTHEAST INTO THE GREAT BASIN FRIDAY AND SATURDAY. A STRONG PRESSURE GRADIENT WILL RESULT IN GUSTY SOUTHWEST WINDS WHICH WILL HELP TRANSPORT CONSIDERABLE LOW LEVEL MOISTURE INTO SOUTHEAST ARIZONA. WINDS ARE EXPECTED TO INCREASE FRIDAY WITH 20 TO 30 MPH SUSTAINED WINDS AND GUSTS TO 40 MPH IN THE VALLEYS AND 50 MPH ACROSS THE MOUNTAINTOPS. IN ADDITION...AS MOISTURE LEVELS INCREASE SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP FRIDAY. RAINFALL WITH EMBEDDED THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD FRIDAY NIGHT THROUGH SATURDAY MORNING WITH LOCALIZED AREAS OF HEAVY RAINFALL LIKELY. THIS RAINFALL IS EXPECTED TO GRADUALLY TAPER OFF SATURDAY AFTERNOON AS A STRONG COLD FRONT PUSHES THROUGH THE REGION. RAINFALL AMOUNTS AVERAGING ONE HALF OF AN INCH ARE LIKELY FOR VALLEY LOCATIONS WITH ONE TO TWO INCHES OF RAIN ACROSS THE HIGHER MOUNTAINOUS TERRAIN. STRONG WINDS WILL CONTINUE THROUGH SATURDAY AS WELL WITH CONTINUED 20 TO 30 MPH WINDS WITH GUSTS POSSIBLY ABOVE 50 MPH ACROSS THE MOUNTAINS...ESPECIALLY AS THE COLD FRONT MOVES THROUGH. ONCE THE SYSTEM AND COLD FRONT CLEAR THE AREA...MUCH COOLER TEMPERATURES ARE EXPECTED SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-032>034-101400- SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 233 PM MST THU OCT 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SIGNIFICANT STORM SYSTEM EXTENDING FROM CALIFORNIA INTO THE PACIFIC NORTHWEST WILL PUSH EAST AND SOUTHEAST INTO THE GREAT BASIN FRIDAY AND SATURDAY. A STRONG PRESSURE GRADIENT WILL RESULT IN GUSTY SOUTHWEST WINDS WHICH WILL HELP TRANSPORT CONSIDERABLE LOW LEVEL MOISTURE INTO SOUTHEAST ARIZONA. WINDS ARE EXPECTED TO INCREASE FRIDAY WITH 20 TO 30 MPH SUSTAINED WINDS AND GUSTS TO 40 MPH IN THE VALLEYS AND 50 MPH ACROSS THE MOUNTAINTOPS. IN ADDITION...AS MOISTURE LEVELS INCREASE SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP FRIDAY. RAINFALL WITH EMBEDDED THUNDERSTORMS WILL CONTINUE FRIDAY NIGHT THROUGH SATURDAY MORNING. THIS RAINFALL IS EXPECTED TO GRADUALLY TAPER OFF SATURDAY AFTERNOON AS A STRONG COLD FRONT PUSHES THROUGH THE REGION. RAINFALL AMOUNTS AVERAGING ONE QUARTER OF AN INCH ARE LIKELY FOR VALLEY LOCATIONS WITH ONE INCH OF RAIN ACROSS THE HIGHER MOUNTAINOUS TERRAIN. STRONG WINDS WILL CONTINUE THROUGH SATURDAY AS WELL WITH CONTINUED 20 TO 30 MPH WINDS WITH GUSTS POSSIBLY ABOVE 50 MPH ACROSS THE MOUNTAINS...ESPECIALLY AS THE COLD FRONT MOVES THROUGH. ONCE THE SYSTEM AND COLD FRONT CLEAR THE AREA...MUCH COOLER TEMPERATURES ARE EXPECTED SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 2:37 PM MST | Wind Advisory | TWC | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.